# SDR 2017FA0000647

- Difficulty date: December 17, 2017
- Submitted: December 18, 2017
- Operation: General aviation
- Aircraft: N8963K
- Make and model: Univar 1081
- Aircraft serial: 1081963
- Aircraft time: 2,463 hours
- Engine: Frnkln 6A4165B3
- Engine time: 2,983 hours
- System (JASC): 5542 · Rudder, Plate/Skin
- Part: Skin
- Part number: 10826110006U
- Condition: Cracked
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INITIALLY I THOUGHT THAT THERE WAS A 4" LATERAL CRACK IN THE LEFT SIDE RUDDER SKIN LOCATED IN ONE OF THE UPPER SKIN PANELS.  THE CRACK IN THE FINISH WAS ACTUALLY CAUSED BY DISBONDING OF AUTO BODY FILLER THAT HAD PREVIOUSLY BEEN USED TO REPAIR A DENT IN THE RUDDER.  I SANDED OUT ALL OF THE AUTO BODY FILLER IN THE PANEL AND FOUND THREE CRACKS (TWO @ 0.25" LONG, ONE @ 1.25" LONG) THAT APPEARED TO HAVE BEEN CAUSED BY "OIL CANNING" OF THE DENTED SKIN BENEATH THE AUTO BODY FILLER.  ALL THREE CRACKS WERE STOP DRILLED WITH A #30 DRILL BIT AND SURFACE PATCHES WERE INSTALLED ON THE CRACKED AREAS IN ACCORDANCE WITH AC 43.13-1B, FIGURE 4-16.
